SurvivingInfidelity.com Forums
Off Topic
User Topic: Oral Hormone Replacement Therapy
I think I can
Member
Member # 17756
Default  Posted: 10:49 PM, August 29th (Thursday)

So I started Prempro two months ago (going straight from birth control with one month off)--cue cries of "I'm only 46!"

And my boobs are exploding. It's very uncomfortable. But in the one month off, I had terrible migraines and 6 very hot hot flashes an hour, and my doctor is worried about bone loss since I am in menopause earlier than the average.

Is it the different kind of estrogen, the different kind of progesterone? Has anyone been pleased with other kinds of oral HRT than Prempro? why are my boobs blowing up when I was already on a bigger dose on birth control pills?

I'm not ready to do just vaginal creams etc because that won't help the bone, headache, hot flash stuff.

Thanks!


I'm not the winner, I'm the prize.

Posts: 8793 | Registered: Jan 2008
purplejacket4
Member
Member # 34262
Default  Posted: 11:37 PM, August 29th (Thursday)

How did your doctor know you were in menopause if you were still taking the pill?


Me: BS 45
Her: fWS 48 (same sex partner)
Together: 18 years now (both MDs)
OW: meh so what 40s PhD
DD1: 10/30/11EA; DD2: 11/10/11 Had ONS; TT until 12/26/11; broke NC 6/12; NC again 7/12; R-ish

Posts: 2081 | Registered: Dec 2011 | From: Great Southwest
I think I can
Member
Member # 17756
Default  Posted: 7:22 AM, August 30th (Friday)

For the last six months my periods have been bright red mass hemorrhages. I'd wake up in the morning looking like somebody axe murdered me in my bed. She did a hormone test and my estrogen was under 20.

In my month off of pills I swear my boobs were much emptier and my vagina was definitely atrophying! However estrogen cream would help that part.


I'm not the winner, I'm the prize.

Posts: 8793 | Registered: Jan 2008
Newlease
Member
Member # 7767
Default  Posted: 8:30 AM, August 30th (Friday)

Maybe you just need a different dosage. Have you consulted your Dr.?

NL


Even if you can't control the world around you, you are still the master of your own soul.

Posts: 7645 | Registered: Aug 2005
I think I can
Member
Member # 17756
Default  Posted: 9:00 AM, August 30th (Friday)

It's the lowest dosage. I asked her and she suggested an estrogen patch plus a progesterone pill. That would be a different kind of estrogen. However, there seem to be other hrt pills available--why not those?

Whenever I google it, I only seem to come up with "don't take hrt" sites.


I'm not the winner, I'm the prize.

Posts: 8793 | Registered: Jan 2008
sharim
Member
Member # 11937
Default  Posted: 9:41 AM, August 30th (Friday)

They make estrogen/progesterone patches too. I have to cut a patch in half to use it as a full dose makes me bleed so I like being able to adjust my dosage. I don't know about the creams but the patch works for hot flashes, bone loss, etc.

I have only used the pump and the patch as I wanted to avoid the hormone going through my liver. While on the pump I took a bio identical progesterone pill. The patch is easier but I had to specifically ask about it - it ends up being a lot cheaper too then two prescriptions.

[This message edited by sharim at 9:43 AM, August 30th (Friday)]


Posts: 1384 | Registered: Sep 2006
InnerLight
Member
Member # 19946
Default  Posted: 5:57 PM, August 31st (Saturday)

BC and hormone meds cause a depletion of vitamin B6 which the liver uses to detoxify hormones. Try a B complex with at least 10mg or even 50mg of B6.

I think your liver, which has the job of breaking this hormone mix down is not used to it. It will probably improve after a few months. Especially if you give extra nutritional support for the liver.

Little tiny amounts and changes in hormones cause huge changes.

If possible see a holistic health practitioner who can guide you in more individualized liver support. An acupuncturist, herbalist, nutritionist, naturopath etc.


BS, age 53, d-day 6-2-08, divorced after 17 years and 20 together. dating again, living in the sticks with a cat. It's taking a long time to create new dreams and a new life but it is slowly coming together.

Posts: 5737 | Registered: Jun 2008 | From: Rural California
leapyearbaby
Member
Member # 24902
Default  Posted: 10:35 PM, August 31st (Saturday)

I would find someone willing to use bio-identical hormones rather than the synthetic kind. Can make a huge difference.


me BS the Big 6-0!!
him WS 56
married 28 years
together 31
DD 6/10/08
ow #1,2 lta on and off since 1995
ow 3 ons summer 2005
2 D, mine from prior marriage, but he raised them
R'ing...probably not....but then again, maybe....


Posts: 1375 | Registered: Jul 2009 | From: Colorado
NaiveAgain
Member
Member # 20849
Default  Posted: 8:12 AM, September 2nd (Monday)

I have been on HRT for about a year and a half. I love it. I am taking estradiol 1 mg and medroxypr ac 2.5 mg.

I take one tablet of each every morning. They are on the $4 drug list so they are affordable.

They changed the quality of my life 100%. I was having debilitating hot flashes and night sweats and other fun postmenopausal symptoms. Now, every once in a while I just have a slight feeling of warmth, but I am sleeping normally again and functioning very well.

My gynecologist takes these also. She said they are very good for those at higher risk of osteporosis (me) and those who are having perimenopausal symptoms that are somewhat debilitating (me). It is important to take both pills together because the medroxypr helps keep the estradol from causing problems, while the estradol is what treats the hot flashes and perimenopausal symptoms. I have also read many studies and reports, because there is some talk about heart or cancer concerns, but none of the studies have been conclusive and there has been no actual proof at this point. I am monitored once a year for any problems, have my yearly mammograms, and I am a staunch advocate of the HRT (also, I ended up in the hospital for an unrelated issue and the nurse taking care of me also told me she takes this combination and she is quite comfortable with the studies on them.)


Original WS D-Day July 10, 2008. Kept lying, he is gone.
New WS (2 EA's, no PA) 12-3-13
If you don't like where you are, then change it. You are not a tree.

Posts: 15114 | Registered: Aug 2008 | From: Ohio
I think I can
Member
Member # 17756
Default  Posted: 2:47 PM, September 2nd (Monday)

Thanks for all the comments, guys. I will be discussing them with my doctor asap. 'Cause I gained four pounds in four weeks and I think it's all boob!


I'm not the winner, I'm the prize.

Posts: 8793 | Registered: Jan 2008
brooke4
Member
Member # 13581
Default  Posted: 4:57 AM, September 3rd (Tuesday)


It sounds like you have too much estrogen in the mix, and your progesterone needs to be balanced a bit better. One way to do that is to take part of the estrogen as vaginal suppository (that directly helps that atrophy issue and my doctor is adamant that nearly all women approaching menopause need that portion) and cut the oral dose a little.

I also have done really well on the bio identicals, but I'm not menopausal yet and my doctor has said that sometimes when you are fully menopausal it's not strong enough - the good thing is that because they blend the bio identical creams specifically, they can alter amounts easily.

By the way, my doctor and my gynecologist are both using HRT themselves and both say that the latest research says the risks were enormously overstated and the benefits understated.


Me: BS, 40, Him: WS 41
Married: 15 years
3 children
D-Day: 10/2005

Posts: 1490 | Registered: Feb 2007
Topic Posts: 11